Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 140, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 22, 2013, 4:40 AM CDT for Brown County, Nicollet County, Minnesota. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2013, 4:40 AM CDT (09:40 UTC)
- Expired
- Aug 22, 2013, 5:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Brown County, MN, Nicollet County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 4:50 AM CDT | TSTM WND DMG | Sleepy Eye, MN | TREE BLOWN DOWN. |
| Aug 22, 4:50 AM CDT | HAIL 1 | Ssw Sleepy Eye, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
325 WUUS53 KMPX 220940 SVRMPX MNC015-103-221030- /O.NEW.KMPX.SV.W.0140.130822T0940Z-130822T1030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 440 AM CDT THU AUG 22 2013 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWN COUNTY IN SOUTH CENTRAL MINNESOTA... NORTHWESTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 530 AM CDT * AT 437 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SLEEPY EYE...AND MOVING SOUTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... SLEEPY EYE AND HANSKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4414 9440 4413 9475 4443 9481 4443 9457 TIME...MOT...LOC 0940Z 337DEG 14KT 4434 9467 HAIL...1.00IN WIND...<50MPH $$
3 follow-up statements
061
WWUS53 KMPX 220950
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 AM CDT THU AUG 22 2013
MNC103-220959-
/O.CAN.KMPX.SV.W.0140.000000T0000Z-130822T1030Z/
NICOLLET MN-
450 AM CDT THU AUG 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NICOLLET COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4440 9480 4440 9464 4438 9456 4436 9453
4433 9450 4414 9440 4413 9475
TIME...MOT...LOC 0949Z 337DEG 14KT 4431 9465
$$
MNC015-221030-
/O.CON.KMPX.SV.W.0140.000000T0000Z-130822T1030Z/
BROWN MN-
450 AM CDT THU AUG 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BROWN
COUNTY UNTIL 530 AM CDT...
AT 446 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SLEEPY EYE...
AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SLEEPY EYE AND HANSKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4440 9480 4440 9464 4438 9456 4436 9453
4433 9450 4414 9440 4413 9475
TIME...MOT...LOC 0949Z 337DEG 14KT 4431 9465
HAIL...1.50IN
WIND...<50MPH
$$042
WWUS53 KMPX 221015
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 AM CDT THU AUG 22 2013
MNC015-221030-
/O.CON.KMPX.SV.W.0140.000000T0000Z-130822T1030Z/
BROWN MN-
515 AM CDT THU AUG 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BROWN
COUNTY UNTIL 530 AM CDT...
AT 514 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SLEEPY EYE...AND MOVING SOUTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN BROWN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4431 9478 4432 9469 4431 9460 4423 9456
4418 9452 4414 9451 4413 9475
TIME...MOT...LOC 1015Z 342DEG 15KT 4420 9467
HAIL...1.00IN
WIND...<50MPH
$$858
WWUS53 KMPX 221026
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
526 AM CDT THU AUG 22 2013
MNC015-221036-
/O.EXP.KMPX.SV.W.0140.000000T0000Z-130822T1030Z/
BROWN MN-
526 AM CDT THU AUG 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWN COUNTY WILL
EXPIRE AT 530 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 4431 9478 4432 9469 4431 9460 4423 9456
4418 9452 4414 9451 4413 9475
TIME...MOT...LOC 1026Z 342DEG 15KT 4416 9465
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:10 AM CDT, 30 minutes earlier.
Area forecast discussion, Aug 22, 4:10 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 410 AM CDT THU AUG 22 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 410 AM CDT THU AUG 22 2013 SHORT TERM TRENDS POINT TO SOME ISOLATED THUNDER LIFTING AS FAR NORTH AS DECAYING FRONTAL BOUNDARY...WITHIN INSTABILITY AXIS AND NORTHERN PERIPHERY OF COMPLEX OVER IOWA. WILL HAVE TO INCLUDE THIS FOR MUCH OF THE MORNING HOURS ANYWAY. THIS CONVECTION IS BEING FORCED BY SOME WEAK LAYERED FRONTOGENESIS. THIS IS PROGGED BE THE HRRR AND MEMBER 1 AND 2 OF THE HOPWRF TO GRADUALLY WEAKEN AND DROP FARTHER SOUTH AS DRIER AIR TRIES TO DROP SOUTHWEST ERODING THE BOUNDARY. SHOULD SEE GRADUAL DRYING THEN INTO THE AFTERNOON...AS SURFACE HIGH DROPS SOUTHEAST INTO TONIGHT. CLOUDS SHOULD GIVE WAY TO CLEARING DURING THE DAY...AND CONTINUE THIS TREND THROUGH THE NIGHT. TEMPERATURES COOL A BIT TO THE LOWER AND MIDDLE 80S OVER MOST OF THE AREA TODAY. LOWS SHOULD COOL TO AROUND 50 EAST AND AROUND 60 TO THE SOUTHWEST TONIGHT...AS DRIER AIR MOVES ACROSS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 410 AM CDT THU AUG 22 2013 THE MAIN WEATHER HEADLINE IN THE LONG TERM PORTION OF THE FORECAST WILL BE BUILDING HEAT...AS MID LEVEL HEIGHTS GRADUALLY RISE IN CONJUNCTION WITH THE EXTENSIVE RIDGE OVER THE CENTRAL CONUS. THE RETURN OF THE HOT WEATHER WILL BE MET WITH THE ARRIVAL OF A WARM FRONT. HAVE RETAINED 20-40 POPS FOR FRIDAY NIGHT INTO SATURDAY MORNING AS THE AFOREMENTIONED FRONT BEGINS TO LIFT ACROSS THE AREA. ALTHOUGH THE ORIENTATION OF THE 35-40KT PROGGED LLJ IS NOT IDEAL FOR WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY...INDICATIONS ARE THAT IT SHOULD BE ADEQUATE FROM CENTRAL MN INTO WEST CENTRAL WI TO WARRANT LOW CHANCE POPS CENTERED BETWEEN 06Z AND 18Z SATURDAY. AFTER THAT...OTHER THAN A FEW STRAY SHOWERS/TS NORTH OF INTERSTATE 94 CLOSER TO THE BOUNDARY...MOSTLY DRY CONDITIONS ARE EXPECTED THROUGH MONDAY AS THE WARM FRONT LIFTS INTO NORTHERN MN. AS THIS OCCURS...TEMPERATURES WILL MODERATE INTO THE LOW/MID 90S FOR SUNDAY THROUGH TUESDAY AS DEWPOINTS CREEP TO AROUND 70 DEGREES. THIS COULD MEAN A PROLONGED PERIOD WITH A HEAT ADVISORY...WITH MAX HEAT INDICES NEARING 100 DEGREES AND OVERNIGHT LOW TEMPS REMAINING ELEVATED IN THE LOW/MID 70S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1056 PM CDT WED AUG 21 2013 CDFNT GRADUALLY PROGRESSING SEWD THRU THE AREA...IDENTIFIABLE BY WINDS SHIFTING TO PREDOMINANTLY NW ALTHOUGH SPEEDS ARE DROPPING TO 5 KT OR LESS. MOST SITES NOW LOOK TO REMAIN VFR THRU THIS PERIOD. MAINLY HIGH CLOUDS EXPECTED AT KAXN-KSTC...WITH SOME ADDITIONAL MIDLVL CLOUDS TMRW AFTN AT KMSP-KRNH. THE MAIN CONCERNS THIS PERIOD ARE AT KEAU AND KRWF THRU DAYBREAK. FOR KEAU...FLIGHT CONDS HAVE ALREADY DROPPED TO LIFR DUE TO LOW CIGS...BUT THE THREAT OF IFR/LIFR CIGS CONDS REMAIN THRU DAYBREAK AS THAT AREA RECEIVED PLENTY OF RAIN THIS EVE...RESULTING IN PLENTY OF LOW LEVEL MOISTURE AVAILABLE FOR LOW CIGS /IF WINDS DO NOT GO CALM/ OR FOG /IF WINDS GO CALM/. EITHER WAY...AM ANTICIPATING AT LEAST TEMPO PERIODS OF IFR/LIFR THRU DAYBREAK THEN VFR AFTERWARDS. FOR KRWF...THERE ARE COMPETING SHORT-RANGE MODEL IDEAS THAT SHWRS/TSTMS OVER NE NEBRASKA MAY SLIDE ENE ALONG THE FNT AND MOVE INTO SW MN. CHCS ON THIS IDEA ARE LOW...AND HOURLY MODEL INITIALIZATIONS DO NOT LINE UP FAVORABLY...SO HAVE KEPT KRWF DRY BUT DID ADD IN A MIDLVL CIG OVERNIGHT. ALL SITES THEN GO VFR TMRW AFTN ONWARD WITH NE WINDS IN THE 5-10 KT RANGE BEFORE DROPPING OFF TMRW EVE. KMSP...VFR THROUGHOUT WITH NO PRECIP EXPECTED. MAINLY HIGH CLOUDS WITH OCNL CIGS AT TIMES...AND SOME PASSING MIDLVL CU CLOUDS. NO CIGS EXPECTED TMRW AFTN ON THRU THE REST OF THE PERIOD. NE WINDS THROUGHOUT...APPROACHING 10 KT TMRW AFTN...THEN DROPPING TO LGT/VRBL TMRW EVE. /OUTLOOK FOR KMSP/ FRI...VFR. SCHC OF SHRA/TSRA. SE WIND 5 TO 10 KTS. SAT...OCNL MVFR-MAINLY VFR CIGS. CHANCE TSRA/SHRA. S WIND 10-18 KTS. SUN...VFR. SW WIND 10-18 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...LS AVIATION...JPC
Hazardous weather outlook, Aug 22, 4:17 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 417 AM CDT THU AUG 22 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 230930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 417 AM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL MINNESOTA TODAY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO TUESDAY...PRIMARILY ALONG AND NORTH OF INTERSTATE 94. AT THIS TIME...THE SEVERE THREAT APPEARS LOW. HEAT INDICES OF 95 TO 100 DEGREES...AND POSSIBLY HIGHER IN ISOLATED LOCATIONS...ARE EXPECTED ACROSS THE REGION SUNDAY THROUGH TUESDAY. ADDITIONALLY...OVERNIGHT LOW TEMPERATURES ARE FORECAST TO REMAIN ELEVATED IN THE LOW TO MID 70S. THEREFORE...LITTLE RELIEF FROM THE HEAT WILL BE EXPERIENCED DURING THE NIGHTTIME HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 21, 11:48 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL JORDAN 44.68N 93.61W
08/21/2013 M0.75 INCH SCOTT MN TRAINED SPOTTER
0300 PM HAIL 3 W HENDERSON 44.53N 93.97W
08/21/2013 M0.88 INCH SIBLEY MN TRAINED SPOTTER
ON HIGHWAY 19
0318 PM HAIL 1 N NEW PRAGUE 44.56N 93.57W
08/21/2013 M0.75 INCH SCOTT MN TRAINED SPOTTER
0325 PM HAIL LAKEVILLE 44.65N 93.25W
08/21/2013 M1.00 INCH DAKOTA MN PUBLIC
AT COUNTY ROAD 50 AND IPAVA AVE
0340 PM HAIL 5 NNW RICE LAKE 45.55N 91.81W
08/21/2013 M1.25 INCH BARRON WI TRAINED SPOTTER
HAILED ABOUT FIVE MINUTES. TRUCK DENTED. SOME LEAVES
STRIPPED IN NEARBY CORN FIELD.
0350 PM HAIL 2 WSW RICE LAKE 45.48N 91.79W
08/21/2013 M1.00 INCH BARRON WI TRAINED SPOTTER
SMALL BRANCHES ALSO DOWN.
0400 PM HAIL 2 SW RICE LAKE 45.48N 91.76W
08/21/2013 M1.00 INCH BARRON WI TRAINED SPOTTER
0401 PM HAIL RICE LAKE 45.50N 91.74W
08/21/2013 M0.25 INCH BARRON WI TRAINED SPOTTER
HAIL NOW ALSO VERY HEAVY RAIN FOR 20 MINUTES
0406 PM HAIL HASTINGS 44.73N 92.85W
08/21/2013 M0.50 INCH DAKOTA MN TRAINED SPOTTER
0407 PM HAIL HASTINGS 44.73N 92.85W
08/21/2013 M1.50 INCH DAKOTA MN PUBLIC
0410 PM HAIL HASTINGS 44.73N 92.85W
08/21/2013 M1.00 INCH DAKOTA MN PUBLIC
TIME ESTIMATED
0415 PM HAIL CAMERON 45.40N 91.74W
08/21/2013 M1.00 INCH BARRON WI LAW ENFORCEMENT
0420 PM HAIL BLOOMER 45.10N 91.49W
08/21/2013 M0.50 INCH CHIPPEWA WI TRAINED SPOTTER
0459 PM HAIL MENOMONIE 44.89N 91.91W
08/21/2013 M1.75 INCH DUNN WI LAW ENFORCEMENT
HAIL OBSERVED FROM THREE QUARTERS OF AN INCH TO GOLF BALL
NOTED IN NORTHERN PORTION OF CITY.
0507 PM HAIL STANLEY 44.96N 90.94W
08/21/2013 M0.25 INCH CHIPPEWA WI TRAINED SPOTTER
0544 PM FUNNEL CLOUD BOYD 44.95N 91.04W
08/21/2013 CHIPPEWA WI TRAINED SPOTTER
LAW ENFORCEMENT ON WAY TO CHECK UNCONFIRMED FUNNEL
0551 PM FUNNEL CLOUD 5 S STANLEY 44.89N 90.94W
08/21/2013 CHIPPEWA WI TRAINED SPOTTER
SPOTTER STILL CHASING...LAW ENFORCEMENT STILL TRYING TO
CONFIRM
0557 PM HEAVY RAIN 1 W CHIPPEWA FALLS 44.93N 91.41W
08/21/2013 U0.00 INCH CHIPPEWA WI AMATEUR RADIO
UP TO ONE FOOT OF WATER PONDING ALONG A TWO BLOCK AREA
NEAR WEST HILL BY THE HIGH SCHOOL
0651 PM HEAVY RAIN 5 ENE CHIPPEWA FALLS 44.96N 91.30W
08/21/2013 M2.58 INCH CHIPPEWA WI TRAINED SPOTTER
ALL FELL IN AN HOUR BETWEEN 5 AND 6 PM.
&&
DWESpecial weather statement, Aug 22, 4:24 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 424 AM CDT THU AUG 22 2013 MNZ065-067-073>075-221045- BROWN-NICOLLET-REDWOOD-RENVILLE-SIBLEY- 424 AM CDT THU AUG 22 2013 AT 419 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTH OF FORT RIDGELY STATE PARK. THIS STORM WAS MOVING SOUTHWEST AT 10 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... FORT RIDGELY STATE PARK. MORGAN. EVAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4418 9464 4437 9496 4460 9480 4441 9396 TIME...MOT...LOC 0923Z 036DEG 8KT 4441 9472
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:24 AM CDT | Special Weather Statement | MPX | Brown, Nicollet | 81 min |
| Aug 22, 6:04 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 86 min |
| Aug 22, 6:36 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Waseca | 4 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.